Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 71, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 13, 2016, 2:32 PM MST for Gila County, Navajo County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2016, 2:32 PM MST (21:32 UTC)
- Expired
- Sep 13, 2016, 3:00 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 88 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976
WUUS55 KFGZ 132132
SVRFGZ
AZC007-017-132200-
/O.NEW.KFGZ.SV.W.0071.160913T2132Z-160913T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
232 PM MST TUE SEP 13 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILA COUNTY IN EAST CENTRAL ARIZONA...
NAVAJO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 300 PM MST
* AT 231 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF
ROOSEVELT...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
REYNOLDS CREEK GROUP CAMPGROUND AND ROSE CREEK CAMPGROUND.
THIS INCLUDES STATE ROUTE 288 BETWEEN MILE MARKERS 273 AND 298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DAMAGING HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3370 11093 3372 11096 3376 11098 3376 11102
3382 11110 3413 11088 3391 11060
TIME...MOT...LOC 2131Z 216DEG 39KT 3383 11098
$$
MCCOLLUM1 follow-up statement
618
WWUS55 KFGZ 132149
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
249 PM MST TUE SEP 13 2016
AZC007-017-132200-
/O.CON.KFGZ.SV.W.0071.000000T0000Z-160913T2200Z/
GILA AZ-NAVAJO AZ-
249 PM MST TUE SEP 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST
FOR GILA AND NAVAJO COUNTIES...
AT 247 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF YOUNG...OR 25 MILES
SOUTH OF FOREST LAKES...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
REYNOLDS CREEK GROUP CAMPGROUND AND ROSE CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DAMAGING HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3370 11093 3372 11096 3376 11098 3376 11102
3382 11110 3413 11088 3391 11060
TIME...MOT...LOC 2147Z 216DEG 39KT 3398 11085
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 9:05 AM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Sep 13, 9:05 AM MST, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 905 AM MST TUE SEP 13 2016 .SYNOPSIS...A storm system passing through the western states will bring a chance of showers and thunderstorms to northern Arizona through this evening. Windy conditions will also accompany this storm, especially across the northwest half of the state. A drier and cooler air mass will move in from Wednesday into the weekend with near normal temperatures and only a slight chance of showers over far eastern Arizona. && .DISCUSSION...Moisture and clouds were on the increase during the morning hours in advance of a trough swinging across the western states. Scattered showers and thunderstorms are expected to break out later in the day in response to this passing system. In addition, wind gusts were already picking up during the mid morning hours in response to stronger winds aloft. Thus far forecast on track but with the potential for an update depending on how the day's weather progresses. A vigorous upper low was located across central California at 330 AM and is forecast to move slowly eastward into Nevada by late this afternoon. Wind speeds aloft around 10K ft above sea level have increased to 40 to 50 mph from around Flagstaff northwestward. Surface winds will respond by mid morning with gusts from 40 to 50 mph likely across Coconino county and the higher elevations of Yavapai county including Prescott. A Wind Advisory is in effect from 11 am until 7 pm. Southerly flow ahead of this system has also drawn low level moisture northward with sfc dewpoints in the 40s and low 50s. The combination of this increased moisture, lift from the approaching low and daytime heating will lead to a chance of showers and thunderstorms through early evening. Deep-layer Wind shear values will be high enough for some organized storms, though limited instability should lead to only a slight chance of a severe storm or two, with hail to quarter size the main threat. From Wednesday onward...forecast models show the trough axis swinging eastward with a drier and cooler air mass moving across northern Arizona. Look for a slight chance of showers and thunderstorms along the Arizona/New Mexico border where some moisture will linger. Otherwise, near normal temperatures, mainly clear skies and light winds will set the stage for a very fall- like period of weather. With the dry air mass in place, overnight lows will be chilly, especially Thursday and Friday mornings. Lows could dip down to near freezing for the usual cold spots above 6500 feet elevations. && .AVIATION...for the 18Z package...SW winds becoming 20-25 kts with gusts from 30-40 kts through 02Z. Strongest wind gusts from KFLG northwest. Scattered afternoon TSRA...with the possibility of a few strong storms producing hail and strong winds. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 7 PM MST this evening for AZZ004>009-012-015. && PUBLIC...McCollum/JJ AVIATION...MCS/MAS For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Sep 13, 3:25 AM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 325 AM MST TUE SEP 13 2016 AZZ004>018-037>040-140200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 325 AM MST TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL BRING SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH OVER COCONINO COUNTY AND THE HIGHER ELEVATIONS OF YAVAPAI COUNTY THROUGH EARLY THIS EVENING. SEE THE WIND ADVISORY AT WEATHER.GOV/FLAGSTAFF FOR DETAILS. IN ADDITION, SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTHERN ARIZONA THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT CHANCE THAT A FEW THUNDERSTORMS COULD PRODUCE HAIL IN EXCESS OF QUARTER SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH DRIER AIR WILL MOVE INTO THE REGION WEDNESDAY INTO THE WEEKEND. MORNING LOW TEMPERATURES COULD APPROACH THE FREEZING MARK THURSDAY AND FRIDAY MORNINGS FOR THE TYPICALLY COLDER LOCATIONS ABOVE 6500 FEET ELEVATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:00 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Navajo | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.